Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Headache, night sweats, CT scan shows sinus infection, red plaques on skin. Any ideas?

My mother-in-law is 76 years old, she has been suffering from headaches for over 3 months. She also has night sweats . She had a CT scan done and all her sinuses are badly infected . She has been on steriods and antibiotics for them and has been seen by an ENT specialist who has blown out the easier to reach sinuses. She still has the headaches, she also gets red plaques on her skin for no reason and then they go away. The specialist seems to think she has allergies and will test her next week with a special allergy test that is subcutaneous instead of the pricks on the surface of the skin. She has had several stents put in her heart several years ago and her breathing is not as good as it could be be other than that she is good. I am not convinced that it is allergies. Any ideas?
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Allergist and Immunologist 's  Response
Headaches and night sweats can have several different causes and hope the CT scan of the paranasal sinuses also covered the head and excluded intracranial pathologies.
Also thyroid function test would be an important test here.
The red plaques are probably unrelated to the headaches and night sweats in time, and if they are itchy red lesions slightly raised and disappear without a trace it means urticarial eruptions. Here too thyroid autoimmunity plays a role and therefore best to exclude with TPO antibodies.
I do not knwo what subcutaneous tests your doctor is going to offer but cannot be more sensitive than skin prick tests.
Occasionally multople cardiac medications can cause the urticaria, so please check these out and discuss with your doctor.
80% of patients with urticaria do NOT have allergies.
Long acting antihistamines non-sedative are usually fine but in the elderly needs some caution as it causes dryness of mucosae.
Hope this helps.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor